Tau-function theory of chaotic quantum transport with β = 1, 2, 4

Mezzadri, F and Simm, N J (2013) Tau-function theory of chaotic quantum transport with β = 1, 2, 4. Communications in Mathematical Physics, 324 (2). pp. 465-513. ISSN 0010-3616

[img] PDF - Published Version
Restricted to SRO admin only

Download (712kB)


We study the cumulants and their generating functions of the probability distributions of the conductance, shot noise and Wigner delay time in ballistic quantum dots. Our approach is based on the integrable theory of certain matrix integrals and applies to all the symmetry classes β∈{1,2,4} of Random Matrix Theory. We compute the weak localization corrections to the mixed cumulants of the conductance and shot noise for β = 1, 4, thus proving a number of conjectures of Khoruzhenko et al. (in Phys Rev B 80:(12)125301, 2009). We derive differential equations that characterize the cumulant generating functions for all β∈{1,2,4}. Furthermore, when β = 2 we show that the cumulant generating function of the Wigner delay time can be expressed in terms of the Painlevé III′ transcendant. This allows us to study properties of the cumulants of the Wigner delay time in the asymptotic limit n→∞. Finally, for all the symmetry classes and for any number of open channels, we derive a set of recurrence relations that are very efficient for computing cumulants at all orders.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Research Centres and Groups: Mathematical Physics Group
Probability and Statistics Research Group
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA0273 Probabilities. Mathematical statistics
Q Science > QC Physics
Depositing User: Nicholas Simm
Date Deposited: 17 May 2018 09:25
Last Modified: 17 May 2018 09:25
URI: http://srodev.sussex.ac.uk/id/eprint/75904

View download statistics for this item

📧 Request an update